Pneumatosis intestinalis: a variant of bevacizumab related perforation possibly associated with chemotherapy related GI toxicity
- 172 Downloads
A 54 year old male with metastatic low grade neuroendocrine tumor originating from the pancreas presents with air within the wall of the small intestine while receiving systemic chemotherapy plus bevacizumab. The patient had metastatic disease to the liver, peritoneum, and bone, and had received octreotide LAR injections for 2 years. Disease progression of the hepatic metastasis was found in February 2006 and he began systemic chemotherapy with oxaliplatin (130 mg/m 2), S1 (30 mg; an oral fluoropyrimidine approved in Japan and under active investigation in the USA and Europe) and bevacizumab 7.5 mg/kg every 3 weeks, as per a clinical trial. The oxaliplatin was stopped after two months as per the study design and the patient continued on S1 and bevacizumab. Six months into treatment, a routine computed tomography (CT) revealed a small amount of pneumoperitoneum (Fig. 1), and extensive small bowel pneumatosis (Fig. 2). Except for constipation, the patient had no symptoms of...
KeywordsBevacizumab Intestinal Perforation Intestinal Villus Small Intestinal Villus Extensive Small Bowel
These keywords were added by machine and not by the authors. This process is experimental and the keywords may be updated as the learning algorithm improves.
- 3.Hashimoto S, Saitoh H, Wada K et al (1995) Pneumatosis cystoides intestinalis after chemotherapy for hematological malignancies: report of 4 cases. Intern Med (Tokyo, Japan) 34:212–215Google Scholar
- 4.Tjon ATRT, Vlasveld LT, Willemze R (1990) Gastrointestinal complications of cytosine-arabinoside chemotherapy: findings on plain abdominal radiographs. AJR 154:95–98Google Scholar
© Springer Science+Business Media, LLC 2007